Some Results for a Class of Kirchhoff-Type Problems with Hardy–Sobolev Critical Exponent

  • Hong-Ying Li
  • Yang Pu
  • Jia-Feng LiaoEmail author


We study a class of Kirchhoff equations
$$\begin{aligned} {\left\{ \begin{array}{ll} -\left( a+b\displaystyle \int _{\Omega }|\nabla u|^2\mathrm{d}x\right) \Delta u=\displaystyle \frac{u^{3}}{|x|}+\lambda u^{q},&{}\hbox {in } \Omega , \\ u=0, &{}\hbox {on } \partial \Omega , \end{array}\right. } \end{aligned}$$
where \(\Omega \subset {\mathbb {R}}^{3}\) is a bounded domain with smooth boundary and \(0\in \Omega \), \(a,b,\lambda >0,0<q<1.\) By the variational method, two positive solutions are obtained. Moreover, when \(b>\frac{1}{A_{1}^{2}}\) (\(A_{1}>0\) is the best Sobolev–Hardy constant), using the critical point theorem, infinitely many pairs of distinct solutions are obtained for any \(\lambda >0.\)


Kirchhoff-type problems Hardy–Sobolev critical exponent positive solution variational method 

Mathematics Subject Classification

35A14 35B09 35B33 



The authors express their gratitude to the reviewer for careful reading and helpful suggestions which led to an improvement of the original manuscript.


  1. 1.
    Alves, C.O., Corrêa, F.J.S.A., Figueiredo, G.M.: On a class of nonlocal elliptic problems with critical growth. Differ. Equ. Appl. 2, 409–417 (2010)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Alves, C.O., Corrêa, F.J.S.A., Ma, T.F.: Positive solutions for a quasilinear elliptic equation of Kirchhoff type. Comput. Math. Appl. 49, 85–93 (2005)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Ambrosetti, A., Rabinowitz, P.H.: Dual variational methods in critical point theory and applications. J. Funct. Anal. 14, 349–381 (1973)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Anello, G.: A uniqueness result for a nonlocal equation of Kirchhoff type and some related open problem. J. Math. Anal. Appl. 373, 248–251 (2011)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Berestycki, H., Capuzzo-Dolcetta, I., Nirenberg, L.: Variational methods for indefinite superlinear homogeneous elliptic problems. NoDEA Nonlinear Differ. Equ. Appl. 2, 553–572 (1995)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Bouchekif, M., Matallah, A.: Multiple positive solutions for elliptic equations involving a concave term and critical Sobolev–Hardy exponent. Appl. Math. Lett. 22, 268–275 (2009)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Brézis, H., Nirenberg, L.: \(H^1\) versus \(C^1\) local minimizers. C. R. Acad. Sci. Paris Sér. I Math. 317, 465–472 (1993)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Cao, D.M., Han, P.G.: Solutions for semilinear elliptic equations with critical exponents and Hardy potential. J. Differ. Equ. 205, 521–537 (2004)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Cao, D.M., Peng, S.J.: A not on the sign-changing solutions to elliptic problems with critical Sobolev and Hardy terms. J. Differ. Equ. 193, 424–434 (2003)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Chang, K.C.: Methods in Nonlinear Analysis. Springer Monographs in Mathematics. Springer, Berlin (2005)zbMATHGoogle Scholar
  11. 11.
    Cheng, B.T.: New existence and multiplicity of nontrivial solutions for nonlocal elliptic Kirchhoff type problems. J. Math. Anal. Appl. 394, 488–495 (2012)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Ding, L., Tang, C.L.: Existence and multiplicity of positive solutions for a class of semilinear elliptic equations involving Hardy term and Hardy–Sobolev critical exponents. J. Math. Anal. Appl. 339, 1073–1083 (2008)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Duan, Y., Sun, X., Liao, J.F.: Multiplicity of positive solutions for a class of critical Sobolev exponent problems involving Kirchhoff-type nonlocal term. Comput. Math. Appl. 75, 4427–4437 (2018)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Ghoussoub, N., Yuan, C.: Multiple solutions for quasi-linear PDEs involving the critical Sobolev and Hardy exponents. Trans. Am. Math. Soc. 252, 5703–5743 (2000)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Hashizume, M.: Asymptotic behavior of the least-energy solutions of a semilinear elliptic equation with the Hardy–Sobolev critical exponent. J. Differ. Equ. 262, 3107–3131 (2017)MathSciNetCrossRefGoogle Scholar
  16. 16.
    He, X.M., Zou, W.M.: Infnitely many solutions for Kirchhoff-type problems. Nonlinear Anal. 70, 1407–1414 (2009)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Huang, Y.S., Liu, Z., Wu, Y.Z.: On finding solutions of a Kirchhoff type problem. Proc. Am. Math. Soc. 144, 3019–3033 (2016)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Huang, Y.S., Liu, Z., Wu, Y.Z.: On Kirchhoff type equations with critical Sobolev exponent. J. Math. Anal. Appl. 462, 483–503 (2018)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Kang, D.S., Deng, Y.B.: Multiple solutions for inhomogeneous elliptic problems involving critical Sobolev–Hardy exponents. Nonlinear Anal. 60, 729–753 (2005)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Kang, D.S., Peng, S.J.: Positive solutions for elliptic equations with critical Sobolev–Hardy exponents. Appl. Math. Lett. 17, 411–416 (2004)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Kirchhoff, G.: Vorlesungen über Mechanik, Leipzig, Teubner (1883)Google Scholar
  22. 22.
    Lei, C.Y., Liu, G.S., Guo, L.T.: Multiple positive solutions for a Kirchhoff type problem with a critical nonlinearity. Nonlinear Anal. Real World Appl. 31, 343–355 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Lei, C.Y., Suo, H.M., Chu, C.M., Guo, L.T.: On ground state solutions for a Kirchhoff type equation with critical growth. Comput. Math. Appl. 72, 729–740 (2016)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Li, H.Y., Liao, J.F.: Existence and multiplicity of solutions for a superlinear Kirchhoff-type equations with critical Sobolev exponent in \({\mathbb{R}}^N\). Comput. Math. Appl. 72, 2900–2907 (2016)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Liao, J.F., Li, H.Y., Zhang, P.: Existence and multiplicity of solutions for a nonlocal problem with critical Sobolev exponent. Comput. Math. Appl. 75, 787–797 (2018)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Liao, J.F., Pu, Y., Ke, X.F., Tang, C.L.: Multiple positive solutions for Kirchhoff type problems involving concave-convex nonlinearities. Commun. Pure Appl. Anal. 16, 2157–2175 (2017)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Liao, J.F., Zhang, P., Liu, J., Tang, C.L.: Existence and multiplicity of positive solutions for a class of Kirchhoff type problems with singularity. J. Math. Anal. Appl. 430, 1124–1148 (2015)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Lions, J.L.: On some questions in boundary value problems of mathematical physics, Contemporary developments in continuum mechanics and partial differential equations. In: Proceedings of the International Symposium, Instituto Matematics, Univ. Fed. Rio de Janeiro, Rio de Janeiro, pp. 284–346 (1977)CrossRefGoogle Scholar
  29. 29.
    Liu, X., Sun, Y.J.: Multiple positive solutions for Kirchhoff type problems with singularity. Commun. Pure Appl. Anal. 12, 721–733 (2013)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Ma, T.F., Rivera, J.E.M.: Positive solutions for a nonlinear nonlocal elliptic transmission problem. Appl. Math. Lett. 16, 243–248 (2003)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Mao, A.M., Zhang, Z.T.: Sign-changing and multiple solutions of Kirchhoff type problems without the P.S. condition. Nonlinear Anal. 70, 1275–1287 (2009)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Mao, A.M., Luan, S.X.: Sign-changing solutions of a class of nonlocal quasilinear elliptic boundary value problems. J. Math. Anal. Appl. 383, 239–243 (2011)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Naimen, D.: The critical problem of Kirchhoff type elliptic equations in dimension four. J. Differ. Equ. 257, 1168–1193 (2014)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Naimen, D.: Positive solutions of Kirchhoff type elliptic equations involving a critical Sobolev exponent. NoDEA Nonlinear Differ. Equ. Appl. 21, 885–914 (2014)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Naimen, D.: On the Brezis–Nirenberg problem with a Kirchhoff type perturbation. Adv. Nonlinear Stud. 15, 135–156 (2015)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Perera, K., Zhang, Z.T.: Nontrivial solutions of Kirchhoff-type problems via the Yang index. J. Differ. Equ. 221, 246–255 (2006)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Rabinowitz, P.H.: Minimax Methods in Critical Point Theory with Applications to Differential Equations. In: Regional Conference Series in Mathematics, American Mathematical Society, Providence (1986)Google Scholar
  38. 38.
    Sun, Y.J., Liu, X.: Existence of positive solutions for Kirchhoff type problems with critical exponent. J. Partial Differ. Equ. 25, 187–198 (2012)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Xie, Q.L., Ma, S.W., Zhang, X.: Bound state solutions of Kirchhoff type problems with critical exponent. J. Differ. Equ. 261, 890–924 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of Mathematics and InformationChina West Normal UniversityNanchongPeople’s Republic of China
  2. 2.College of Mathematics EducationChina West Normal UniversityNanchongPeople’s Republic of China

Personalised recommendations